Alert archive / Nevada / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 71, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 14, 2005, 3:41 PM PDT for Clark County, Nevada. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2005, 3:41 PM PDT (22:41 UTC)
- Expired
- Aug 14, 2005, 4:30 PM PDT
- In force
- 49 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Clark County, NV
The radar
The Las Vegas radar (KESX), 90 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 142243 SVRVEF NVC003-142330- /O.NEW.KVEF.SV.W.0071.050814T2241Z-050814T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 341 PM PDT SUN AUG 14 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 430 PM PDT(430 PM MST) * AT 339 PM PDT(339 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF LONE MOUNTAIN...OR ABOUT 13 MILES EAST OF MT. CHARLESTON. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 95 BETWEEN INDIAN SPRINGS AND LAS VEGAS TIL 430 PM PDT THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3639 11560 3619 11542 3632 11509 3662 11545 $$ BAILEY
2 follow-up statements
000 WWUS55 KVEF 142314 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 413 PM PDT SUN AUG 14 2005 NVC003-142330- /O.CON.KVEF.SV.W.0071.000000T0000Z-050814T2330Z/ CLARK NV- 413 PM PDT SUN AUG 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM PDT FOR CENTRAL CLARK COUNTY... AT 409 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF ANN ROAD AND HIGHWAY 95...OR ABOUT 10 MILES NORTHEAST OF MT. CHARLESTON. THE THIS STORM WAS WAS MOVING SLOWLY TO THE NORTHEAST AT AROUND 10 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3641 11558 3621 11540 3634 11507 3663 11543 $$ BAILEY
000 WWUS55 KVEF 142327 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 425 PM PDT SUN AUG 14 2005 NVC003-142335- /O.EXP.KVEF.SV.W.0071.000000T0000Z-050814T2330Z/ CLARK NV- 425 PM PDT SUN AUG 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLARK COUNTY EXPIRES AT 430 PM PDT... THE SEVERE THUNDERSTORM OVER THE SHEEP RANGE HAS WEAKENED AND IS NO LONGER SEVERE. THUS THE SEVERE THUNDERSTORM WILL BE ALLOWED TO EXPIRE AT 430 PM PDT. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL CLARK COUNTY UNTIL 8 PM PDT. LAT...LON 3641 11558 3621 11540 3634 11507 3663 11543 $$ BAILEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 10:30 AM PDT, 5 hours 11 minutes earlier.
Area forecast discussion, Aug 14, 10:30 AM PDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1030 AM PDT SUN AUG 14 2005 .SYNOPSIS...A LOW PRESSURE SYSTEM DEVELOPING OFF THE SOUTHERN CALIFORNIA COAST WILL BRING A SOUTH TO SOUTHEAST FLOW TO THE REGION TODAY AND MONDAY. THIS WILL PULL ADDITIONAL MOISTURE FROM ARIZONA UP ACROSS SOUTH CENTRAL NEVADA INTO EASTERN CALIFORNIA. DRIER SOUTHWEST FLOW WILL DEVELOP TUESDAY AND WEDNESDAY TO DECREASE THUNDERSTORM COVERAGE BY THE MIDDLE OF THE COMING WEEK. && .UPDATE...THE UPPER LOW OFF THE SOUTHERN CALIFORNIA COAST APPEARED TO BE HELPING TO INITIATE SCATTERED THUNDERSTORMS THIS MORNING OVER THE NORTHERN PART OF DEATH VALLEY UP THROUGH ESMERALDA AND NYE COUNTIES. WATER VAPOR IMAGERY SHOWED THE STORMS DEVELOPING IN DIFFLUENT FLOW ON THE NORTHEAST QUADRANT OF THE SYSTEM. SATELLITE IMAGERY CLEARLY SHOWED THE SOUTHEAST FLOW PULLING ADDITIONAL MID LEVEL MOISTURE FROM ARIZONA AS THE GFS AND NAM HAVE BEEN INDICATING. UPDATED FORECAST TO INCREASE THUNDERSTORM COVERAGE ACROSS INYO... NYE AND ESMERALDA COUNTIES ALONG WITH THE SRN NV MOUNTAINS TODAY. A DEVELOPING 60 KNOT JET EJECTING OUT OF THE BASE OF THE TROUGH IS STILL FORECAST BY THE 12Z NAM AND GFS TO BE OVER SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA MONDAY. BROAD DYNAMIC SUPPORT APPEARS TO BE COMING TOGETHER FOR AN ACTIVE DAY OF ORGANIZED CONVECTION ACROSS THE AREA MONDAY. && .PREV DISCUSSION...238 AM PDT...THUNDERSTORMS STARTING TO WIND DOWN ACROSS NORTHERN MOHAVE COUNTY WITH A FEW DEBRIS CLOUDS REMAINING OVER PORTIONS OF THE CWA. MODELS CONTINUE TO SHOW A UPPER LOW SETTING UP JUST OFF THE SOUTHERN CALIFORNIA COAST TODAY WHICH IS EXPECTED TO DRAW UP AMPLE LOW LEVEL MOISTURE. CURRENTLY DEW POINTS ARE IN THE MID 50S TO MID 60S OVER THE EASTERN HALF OF THE CWA WITH 20S AND 30S ACROSS THE NORTHWEST. EXPECT TODAY TO BE LIKE THE PAST TWO DAYS WITH MAINLY ISOLATED THUNDERSTORMS OVER CLARK...LINCOLN... AND EASTERN SAN BERNARDINO COUNTIES AND SCATTERED THUNDERSTORMS OVER MOHAVE COUNTY. STILL LACKING A REAL MECHANISM TO KICK OFF WIDESPREAD THUNDERSTORMS TODAY...BUT THAT SHOULD CHANGE MONDAY. BOTH THE GFS AND THE NAM HAVE COME INTO BETTER AGREEMENT WITH THE PLACEMENT OF THE LOW AND BOTH MODELS EJECT A 60KT JET AROUND THE BASE OF THE LOW. THIS WILL ALLOW FOR GOOD UPPER DIVERGENCE ACROSS CENTRAL AND SOUTHERN NEVADA. PLENTY OF LOW LEVEL MOISTURE WILL ALREADY REMAIN IN PLACE AND WITH SOME DRIER MID LEVEL AIR WORKING IN ALOFT WITH STRONGER WINDS ALOFT AND ANY STORMS THAT DO DEVELOP COULD BE WELL ORGANIZED. BY TUESDAY...THE LOW IS FORECAST TO MOVE EAST WITH DRIER LOW LEVEL AIR WORKING INTO THE AREA. THUNDERSTORMS SHOULD MOSTLY BE CONFINED TO THE FAR EASTERN AREAS OF THE CWA. && .LONG TERM...NEW MODEL RUNS SHOW A MORE DEFINITIVE WESTERLY PUSH THAN BEFORE...INCREASING CONFIDENCE THAT DRIER AIR WILL GRADUALLY TAKE OVER LATE IN THE WEEK. FORECAST PACKAGE INCLUDES VERY SMALL POPS IN THE NORTHERN AND EASTERN CWFA WEDNESDAY THROUGH FRIDAY FOLLOWED BY ZEROES EVERYWHERE NEXT WEEKEND. TEMPERATURES WILL REMAIN SLIGHTLY BELOW NORMAL THROUGH THE WEEK...AND MAY REACH SEASONAL NORMS BY THE WEEKEND IF THE DRIER AIR ARRIVES AS EXPECTED. && .AVIATION...THUNDERSTORMS MOVING NORTH AT 10 TO 15 MPH WILL AFFECT THE BEATTY CORRIDOR THROUGH THIS AFTERNOON. PEACH SPRINGS...AND MORMON MESA CORRIDORS WILL SEE INCREASING THUNDERSTORM COVERAGE THIS AFTERNOON. ISOLATED STORMS WILL BE NEAR THE LAS VEGAS VALLEY AS WELL. WINDS WILL SHIFT DIRECTION AND SPEEDS CONSIDERABLY THIS AFTERNOON DUE TO THE OUTFLOWS FROM CONVECTION. MONDAY WILL SEE CONSIDERABLY MORE THUNDERSTORM ACTIVITY IN ALL CORRIDORS AND IN THE LAS VEGAS CONTROL AREA AND VALLEY. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && ADAIR/GORELOW/MORGAN
Hazardous weather outlook, Aug 14, 10:10 AM PDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1010 AM PDT SUN AUG 14 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-140700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1010 AM PDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORM COVERAGE WILL INCREASE ACROSS SOUTH CENTRAL NEVADA AND EASTERN CALIFORNIA TODAY. ALTHOUGH SOME STORMS WILL BE CAPABLE OF HEAVY RAIN...STORM MOVEMENT SHOULD BE FAST ENOUGH TO ALLEVIATE THE THREAT OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL CONTINUE TO PROVIDE A SOUTH TO SOUTHEAST FLOW WITH ADDITIONAL MOISTURE COMING FROM ARIZONA ACROSS SOUTHERN NEVADA AND INTO EASTERN CALIFORNIA MONDAY. THIS SYSTEM WILL ALSO PROVIDE BROAD UPWARD FORCING AND SHOULD HELP ORGANIZE THUNDERSTORM DEVELOPMENT ACROSS MUCH OF THE AREA ON MONDAY. STRONG WINDS...HEAVY RAIN AND HAIL WILL BE A THREAT WITH THE MORE ORGANIZED THUNDERSTORMS. THE LOW PRESSURE SYSTEM WILL CONTINUE TO SUPPORT ORGANIZED THUNDERSTORMS TUESDAY FOLLOWED BY A DRIER SOUTHWEST FLOW SPREADING OVER THE REGION WEDNESDAY AND THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND POSSIBLY TUESDAY. JGA
In the hours before
Local storm report, Aug 14, 12:16 PM PDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1216 PM PDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HAIL HUALAPAI PEAK 35.07N 113.90W
08/14/2005 0.75 INCH MOHAVE AZ TRAINED SPOTTER
SPOTTER AT 5000 FEET REPORTED 3/4 HAIL WITH HEAVY RAIN.
&&
CSCHLOTTLocal storm report, Aug 14, 12:19 PM PDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1219 PM PDT SUN AUG 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM HAIL HUALAPAI PEAK 35.07N 113.90W
08/14/2005 0.75 INCH MOHAVE AZ TRAINED SPOTTER
SPOTTER AT 5000 FEET REPORTED 3/4 INCH HAIL WITH HEAVY
RAIN.
&&
CSCHLOTTThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 2:57 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 48 min |
| Aug 14, 3:53 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Aug 14, 4:02 PM PDT | Flash Flood Warning | VEF | Clark | 4 hr |
| Aug 14, 4:28 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 14, 4:35 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 35 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.